Quantcast

Puzzled....what could this mean??

Help Support ValveReplacement.org:

njean

Premium Level
VR.org Supporter
Joined
Jul 20, 2007
Messages
4,830
Location
New Mexico
Recently I went for a CT scan because I have been passing small amounts of blood in my urine. My PCP thinks it might have to do with the anticoagulant (coumadin) and wants to rule out problems with the kidneys. He said that if anything was amiss, he would call me. He never called.

Anyway, I picked up a copy of the report and after looking at it, all seems good with all my internal organs except when it came to the vascular portion. The report reads: "The aorta and the cava and their branches and the tributaries are normal. The portal venous system is normal. There is atheromatous change in the aorta." Does anyone know what this means and/or has anyone here been told this?

I don't have to visit with him again until September so I can't discuss this with him sooner than that and, I do not have a cardiologist here anymore. Do you think it prudent I send a copy of this report to my cardiologists in Houston?

Thank you for listening.

Have a wonderful weekend everyone! :)
 

Lynlw

VR.org Supporter
VR.org Supporter
Joined
Jul 15, 2005
Messages
6,541
Location
NJ
Sry to hear you are having another thing to worry about, hope they fid an easy way to treat your blood in the urine. I might be wrong, but I think that refers to plaque on the Aorta walls. but usua;;y I tink they would qualify te amount, like other tings, mild, moderate etc

Id put a call into your houston docs to see what tey have to say, this mght be something that has been there a while FWIW we have all of Justin's tests that even might be related to his heart automatically sent to all his Cardiologist, we (now he) just puts their name on all the requests or when he is being signed in. It just makes it easier for us and if any see something that is new or they have a concern they call. even if they arent the docotrs/center that orderred the test
 

Bina

Premium Level User
Joined
Feb 22, 2007
Messages
12,716
Location
East Ontario, Canada
oh yuck, I really don't know. Last year my Dad passed lots of blood and he had a surgery to remove a small tumour in the bladder.
In the meantime, drink enough water to keep your system flushed and maybe some cranberry juice.
(hugs) :)
 

njean

Premium Level
VR.org Supporter
Joined
Jul 20, 2007
Messages
4,830
Location
New Mexico
oh yuck, I really don't know. Last year my Dad passed lots of blood and he had a surgery to remove a small tumour in the bladder.
In the meantime, drink enough water to keep your system flushed and maybe some cranberry juice.
(hugs) :)
Actually I'm not too concerned about the blood in the urine stuff because many times throughout my life, lab reports would often come back with this finding. It's been an ongoing thing.

And too, it could have been brought on by several of the strong antibiotics I was taking to treat the double pneumonia that had me in and out of the hospital the months of May/June. For the last three years, summers have not been kind to me! :thumbd:

And yes Lynl, I researched atheromatous on the internet and it does make reference to cholesterol and lipids on the walls of an artery. I will heed your advice and send copies of all my lab work and this report to my cardio in Texas next week. :)
 

Bina

Premium Level User
Joined
Feb 22, 2007
Messages
12,716
Location
East Ontario, Canada
Right, sometimes a bit of blood is just a glitch somewhere else in your system. Good thing you are pro-active in your health care.
Stay well and don't scare us ;)
 

Eva

Miracle Believer
VR.org Supporter
Joined
Aug 8, 2008
Messages
4,232
Location
Redondo Beach, CA
Norma,

Sorry about this and I hope you won't worry over it as I worry over any change in my medical reports!!

Call your doctor over the phone to clarify the meaning of the "change".

My lab work showed blood in urine, but my PG did not care about it. He only asked me to increase my fluid intake and eat more fruits!

Good luck and keep us informed. :)
 

Lily

Premium Level User
Joined
Oct 18, 2009
Messages
1,034
Location
private
Norma, maybe double check the side-effects of your meds too? The hypertensive med I took for several years eventually began causing me frequent sinus infections and bronchitis. The med warnings mentioned "upper respiratory infections" but these didn't happen at first and gradually became a problem, eventually becoming a really big problem. I've hardly been sick with those recurring issues since I switched hypertensive meds nearly a year ago. Hoping you are feeling better :)
 

carolinemc

Well-known member
Joined
May 31, 2010
Messages
826
Location
kansas city, mo
Have you talked to your pcp recently to explain the reaults? Have you heard from the cardiologist yet? I hope you do hear something soon. It is not normal to have blood passing in urine, no matter what meds you are taking, It is a sign of something serious. And with the heart, do no depend on the pcp for help, that is what a cardio is for. Hope you get good news soon. Hugs for today.
 

njean

Premium Level
VR.org Supporter
Joined
Jul 20, 2007
Messages
4,830
Location
New Mexico
Norma, maybe double check the side-effects of your meds too? The hypertensive med I took for several years eventually began causing me frequent sinus infections and bronchitis. The med warnings mentioned "upper respiratory infections" but these didn't happen at first and gradually became a problem, eventually becoming a really big problem. I've hardly been sick with those recurring issues since I switched hypertensive meds nearly a year ago. Hoping you are feeling better :)
I kind of think you've hit the nail on the head, Lily. For the last couple of years, bouts of bronchitis and horrible sinus infections have been the norm with me and they have gradually gotten worse. This summer I've been hospitalized twice already due to these ailments. I think I'll bring that up to my PCP and/or my cardio in Houston when I see them next.
 

njean

Premium Level
VR.org Supporter
Joined
Jul 20, 2007
Messages
4,830
Location
New Mexico
Have you talked to your pcp recently to explain the reaults? Have you heard from the cardiologist yet? I hope you do hear something soon. It is not normal to have blood passing in urine, no matter what meds you are taking, It is a sign of something serious. And with the heart, do no depend on the pcp for help, that is what a cardio is for. Hope you get good news soon. Hugs for today.
I have an appointment again with the PCP in a month and have to do the blood work a week before I see him. Like I said above, he never called me after he received the CT scan report so I'm assuming all was well and my interpretation of the report was that my internal organs were functioning well, so......have to wait until next month for the blood work results and see what if anything, shows up!

Take care! :)
 

carolinemc

Well-known member
Joined
May 31, 2010
Messages
826
Location
kansas city, mo
Never wait for weeks to get test results. Wait for them a couple of weeks and then make a pest of yourself. They have to tell you when you call them. It is for a peace of mind and the calming of your heart to find what is going on. You are the true crusader of you health. Good luck and do not wait too long to find out. Most doctor offices do call, but some do not. Hugs for today.
 

Latest posts

Top